Alert archive / South Carolina / Lake Wind Advisories in 2012

Lake Wind Advisory 2, NWS Charleston, SC

January 12, 2012Berkeley County, South Carolina

NWS Charleston, SC issued this lake wind advisory at Jan 12, 2012, 3:50 AM EST for Berkeley County, South Carolina. It took effect at Jan 12, 2012, 11:08 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2012, 3:50 AM EST (08:50 UTC)
In effect from
Jan 12, 2012, 11:08 AM EST
Expired
Jan 13, 2012, 5:00 PM EST
In force
30 hr
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WWUS72 KCHS 120850
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
350 AM EST THU JAN 12 2012


SCZ045-121700-
/O.NEW.KCHS.LW.Y.0002.120112T2200Z-120113T2100Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
350 AM EST THU JAN 12 2012

...LAKE WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM
EST FRIDAY FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM
EST FRIDAY. 

* HAZARDS: STRONG WINDS AND ROUGH WAVES.

* WINDS: WEST 25 KT WITH GUSTS TO 30 KT. HIGHER GUSTS POSSIBLE OVER
  OPEN LAKE WATERS.

* WAVES: 2 TO 3 FT.

* TIMING: TONIGHT.

* IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL MAKE
  CONDITIONS HAZARDOUS FOR SMALL CRAFT ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH FRIDAY...
ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE
WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
8 follow-up statements
552 
WWUS72 KCHS 121608
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1108 AM EST THU JAN 12 2012

SCZ045-122200-
/O.EXT.KCHS.LW.Y.0002.120112T1608Z-120113T2100Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1108 AM EST THU JAN 12 2012

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST FRIDAY FOR
LAKE MOULTRIE...

* HAZARDS: STRONG WINDS AND ROUGH WAVES.

* WINDS: WEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT TODAY...WILL
  INCREASE TO 25 KT WITH GUSTS TO 30 KT TONIGHT. HIGHER GUSTS
  WILL BE POSSIBLE OVER OPEN LAKE WATERS TONIGHT.

* WAVES: 1 TO 2 FT TODAY...BUILDING TO 2 TO 3 FT TONIGHT.

* TIMING: GUSTY WINDS ARE EXPECTED TODAY THROUGH FRIDAY AFTERNOON.

* IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL 
  MAKE CONDITIONS HAZARDOUS FOR SMALL CRAFT ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH
FRIDAY... ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
414 
WWUS72 KCHS 122052
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EST THU JAN 12 2012

SCZ045-130500-
/O.CON.KCHS.LW.Y.0002.000000T0000Z-120113T2100Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
352 PM EST THU JAN 12 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY FOR
LAKE MOULTRIE...

* HAZARDS: STRONG WINDS AND ROUGH WAVES.

* WINDS: SOUTHWEST 15 KT WITH GUSTS TO 20 KT EARLY THIS
  EVENING...BECOMING WEST AT 25 KT WITH GUSTS UP TO 40 KT BY LATE
  THIS EVENING AND OVERNIGHT. WINDS WILL DIMINISH TO 15 TO 20 KT
  WITH GUSTS TO 25 KT ON FRIDAY.

* WAVES: 1 TO 2 FT THIS EVENING...BUILDING TO 2 TO 4 FT TONIGHT.

* TIMING: GUSTY WINDS ARE EXPECTED THROUGH FRIDAY AFTERNOON.

* IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL 
  MAKE CONDITIONS HAZARDOUS FOR SMALL CRAFT ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH
FRIDAY... ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
627 
WWUS72 KCHS 130006
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
706 PM EST THU JAN 12 2012

SCZ045-130815-
/O.CON.KCHS.LW.Y.0002.000000T0000Z-120113T2100Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
706 PM EST THU JAN 12 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY FOR
LAKE MOULTRIE...

* HAZARDS: STRONG WINDS AND ROUGH WAVES.

* WINDS: BECOMING SOUTHWEST AND WEST...INCREASING TO 20 TO 30
  KNOTS...WITH GUSTS UP TO 40 KNOTS LATE THIS EVENING AND
  OVERNIGHT. WEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  FRIDAY MORNING...WILL DIMINISH TO 15 TO 20 KNOTS WITH GUSTS TO
  25 KNOTS IN THE AFTERNOON.

* WAVES: AS HIGH AS 3 TO 4 FEET TONIGHT...AND 2 TO 3 FEET FRIDAY.

* TIMING: WORST CONDITIONS FROM 10 PM TONIGHT THROUGH 8 AM
  FRIDAY...ALTHOUGH STRONG WINDS AND LARGE WAVES WILL CONTINUE
  THROUGH LAT FRIDAY. 

* IMPACTS: THE COMBINATION OF STRONG WINDS AND LARGE WAVES WILL
  MAKE CONDITIONS HAZARDOUS FOR SMALL CRAFT ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH
FRIDAY... ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
618 
WWUS72 KCHS 130302
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1002 PM EST THU JAN 12 2012

SCZ045-131115-
/O.CON.KCHS.LW.Y.0002.000000T0000Z-120113T2100Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1002 PM EST THU JAN 12 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY FOR
LAKE MOULTRIE...

* HAZARDS: STRONG WINDS AND ROUGH WAVES.

* WINDS: SOUTHWEST AND WEST...INCREASING TO 20 TO 30 KNOTS...WITH
  GUSTS UP TO 40 KNOTS TONIGHT. WEST WINDS 20 TO 25 KNOTS WITH
  GUSTS TO 30 KNOTS FRIDAY MORNING...WILL DIMINISH TO 15 TO 20
  KNOTS WITH GUSTS TO 25 KNOTS IN THE AFTERNOON.

* WAVES: AS HIGH AS 3 TO 4 FEET TONIGHT...AND 2 TO 3 FEET FRIDAY.

* TIMING: WORST CONDITIONS FROM MIDNIGHT THROUGH 8 AM FRIDAY...ALTHOUGH
  STRONG WINDS AND LARGE WAVES WILL CONTINUE THROUGH LATE FRIDAY.

* IMPACTS: THE COMBINATION OF STRONG WINDS AND LARGE WAVES WILL 
  MAKE CONDITIONS HAZARDOUS FOR SMALL CRAFT ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH
FRIDAY... ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
341 
WWUS72 KCHS 130911
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
411 AM EST FRI JAN 13 2012

SCZ045-131715-
/O.CON.KCHS.LW.Y.0002.000000T0000Z-120113T2100Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
411 AM EST FRI JAN 13 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON FOR LAKE MOULTRIE...

* HAZARDS: STRONG WINDS AND ROUGH WAVES.

* WINDS: WEST AT 25 KNOTS WITH GUSTS TO 35 KNOTS EARLY...
  DECREASING TO 15 TO 25 KNOTS THIS AFTERNOON.

* WAVES: 1 TO 2 FEET.

* IMPACTS: THE COMBINATION OF STRONG WINDS AND ROUGH WAVES WILL
  MAKE CONDITIONS HAZARDOUS FOR SMALL BOATS ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH THIS
AFTERNOON...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$

JRL
298 
WWUS72 KCHS 131608
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
ISSUED BY NATIONAL WEATHER SERVICE WILMINGTON NC
1108 AM EST FRI JAN 13 2012

SCZ045-132100-
/O.CON.KCHS.LW.Y.0002.000000T0000Z-120113T2100Z/
INLAND BERKELEY-
INCLUDING THE CITIES OF...GOOSE CREEK...MONCKS CORNER
1108 AM EST FRI JAN 13 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* HAZARDS: STRONG WINDS AND ROUGH WAVES.

* WINDS: WEST AT 15 TO 20 KNOTS WITH GUSTS AROUND 25 KT.

* WAVES: 1 TO 2 FEET.

* IMPACTS: THE COMBINATION OF STRONG WINDS AND ROUGH WAVES WILL 
  MAKE CONDITIONS HAZARDOUS FOR SMALL BOATS ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH THIS
AFTERNOON...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
RJD
595 
WWUS72 KCHS 131954
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
ISSUED BY NATIONAL WEATHER SERVICE WILMINGTON NC
254 PM EST FRI JAN 13 2012

SCZ045-132200-
/O.EXT.KCHS.LW.Y.0002.000000T0000Z-120113T2200Z/
INLAND BERKELEY-
INCLUDING THE CITIES OF...GOOSE CREEK...MONCKS CORNER
254 PM EST FRI JAN 13 2012

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* HAZARDS: STRONG WINDS AND ROUGH WAVES UNTIL NEAR SUNSET.

* WINDS: WEST AT 15 TO 20 KNOTS WITH GUSTS AROUND 25 KT.

* WAVES: 1 TO 2 FEET.

* IMPACTS: THE COMBINATION OF STRONG WINDS AND ROUGH WAVES WILL 
  MAKE CONDITIONS HAZARDOUS FOR SMALL BOATS ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH THIS
AFTERNOON...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
RJD
095 
WWUS72 KCHS 132137
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EST FRI JAN 13 2012

SCZ045-132245-
/O.EXP.KCHS.LW.Y.0002.000000T0000Z-120113T2200Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
437 PM EST FRI JAN 13 2012

...LAKE WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON FOR
LAKE MOULTRIE...

WINDS WILL CONTINUE TO DIMINISH ACROSS THE LAKE THIS EVENING.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 11, 10:01 PM EST, 5 hours 49 minutes earlier.

Area forecast discussion, Jan 11, 10:01 PM EST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1001 PM EST WED JAN 11 2012

.SYNOPSIS...
A WEAK AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH
THURSDAY. A REINFORCING COLD FRONT WILL THEN CROSS THE REGION
THURSDAY NIGHT. HIGH PRESSURE WILL BUILD BACK IN FROM THE WEST
OVER THE WEEKEND AND SETTLE IN ALONG THE EASTERN SEABOARD EARLY
NEXT WEEK. ANOTHER FRONTAL SYSTEM COULD IMPACT THE EASTERN UNITED
STATES BY MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE COLD FRONT HAS MOVED EAST OF THE FORECAST AREA LATE THIS
EVENING WITH COOL DRY HIGH PRESSURE BUILDING IN ITS WAKE. CLEAR
SKIES EXPECTED THROUGH THE EARLY MORNING HOURS...AFTER WHICH SOME
STRATUS UNDER THE UPPER LOW PRESSURE COMMA HEAD COULD PUSH INTO
OUR WESTERN ZONES. HOWEVER...SINCE MOST OF THE OVERNIGHT COOLING
WILL BE DUE TO ADVECTION...THIS INCREASE IN CLOUDINESS WILL NOT
PUT A HUGE DAMPER ON SURFACE COOLING. BASED ON TEMPERATURE TRENDS
DURING THE LAST COUPLE HOURS...WE BUMPED OVERNIGHT LOWS DOWN BY
2-3 DEGREES.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY AND THURSDAY NIGHT...THE PERIOD WILL BEGIN WITH THE REGION
IN A BROAD TROFFING REGIME ALOFT WITH ONE CLOSED LOW OVER THE MID
ATLANTIC AND ANOTHER EXTENDING ACROSS THE NORTHERN PLAINS. THIS
SECOND CLOSED LOW WILL MOVE EASTWARD INTO THE OH VALLEY THROUGH
THURSDAY NIGHT WITH A 130 KT 250 MB JET PUSHING ACROSS THE
SOUTHEAST. AT THE SURFACE...ONE MORE WARM DAY IS ON TAP FOR THURSDAY
OUT AHEAD OF AN APPROACHING COLD FRONT. BREEZY SW FLOW CAN BE
EXPECTED AND MODEL LOW LEVEL THICKNESS VALUES SUPPORT HIGHS IN THE
MID TO UPPER 60S ACROSS THE REGION IN THE AFTERNOON. SKIES SHOULD BE
MOSTLY CLEAR TO PARTLY CLOUDY...MAINLY TO ACCOUNT FOR AFTERNOON HIGH
CLOUDS. THE COLD FRONT WILL BEGIN TO PUSH INTO THE FORECAST AREA
FROM THE WEST THURSDAY EVENING AND IS EXPECTED TO BE OFFSHORE BY
EARLY FRIDAY MORNING. ALTHOUGH THE FRONT IS RELATIVELY MOISTURE
STARVED...PWATS DO INCREASE TO AROUND 0.8 INCHES IMMEDIATELY AHEAD
OF THE FRONT. FURTHERMORE...THE SUITE OF OPERATIONAL MODELS SEEM TO
BE TRENDING TOWARD GENERATING MORE PRECIP WITH THE FRONT. THE NAM
HAS BEEN MOST CONSISTENT BUT NOW EVEN THE GFS AND ECMWF ARE PUMPING
OUT A FEW HUNDREDTHS OF QPF. AFTER LOOKING AT MODEL SOUNDINGS...IT
APPEARS THAT ANY RAINFALL WILL BE VERY LIGHT AT BEST AND FALLING OUT
OF MAINLY MID-LEVEL CLOUDS. I HAVE OPTED TO CONTINUE ADVERTISING A
DRY FORECAST AND WILL LET UPCOMING SHIFTS REEVALUATE FUTURE MODEL
RUNS. STOUT COLD ADVECTION WILL COMMENCE JUST BEHIND THE
FRONT...RESULTING IN A BREEZY TO GUSTY NIGHT. OVERNIGHT LOWS WILL
FALL INTO THE MID TO UPPER 30S AS A 50 KT LOW LEVEL JET USHERS IN
SUB ZERO 850 MB TEMPS.

FRIDAY THROUGH SATURDAY...THE MEAN LONGWAVE UPPER TROF WILL REMAIN
OVER THE EASTERN THIRD OF THE COUNTRY WITH A SERIES OF SHORTWAVES
PASSING QUICKLY IN THE PROGRESSIVE FLOW. AT THE SURFACE...HIGH
PRESSURE WILL SLOWLY BUILD IN FROM THE WEST THROUGH THE END OF THE
PERIOD. LOW LEVEL FLOW WILL REMAIN PRIMARILY OUT OF THE WEST AND
MUCH COOLER AIR WILL BE IN PLACE. FRIDAYS HIGHS WILL STRUGGLE TO
REACH THE LOW 50S IN THE ONGOING COLD ADVECTION...WITH ONLY SLIGHT
MODERATION EXPECTED FOR SATURDAY WITH TEMPS PERHAPS REACHING THE MID
50S. FRIDAY NIGHT WILL BE A COLD NIGHT WITH LOWS FALLING BELOW
FREEZING FOR ALMOST THE ENTIRE AREA.

LAKE WINDS...BREEZY CONDITIONS CAN BE EXPECTED ALONG THE SHORES OF
LAKE MOULTRIE THURSDAY AFTERNOON IN THE SOUTHWEST FLOW OUT AHEAD OF
AN APPROACHING COLD FRONT...BUT A LAKE WIND ADVISORY IS NOT
ANTICIPATED AT THIS TIME. WINDS WILL THEN STRENGTHEN THURSDAY NIGHT
BEHIND THE FRONT IN STRONG COLD ADVECTION. A LAKE WIND ADVISORY WILL
LIKELY BE NEEDED THURSDAY NIGHT AS WIND GUSTS OF UP TO 30 KTS WILL
BE POSSIBLE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE LAST IN A SERIES OF SHORTWAVE TROUGHS WILL DIVE FROM THE
NORTHERN PLAINS STATES INTO THE MID ATLANTIC REGION ON
SUNDAY...WHILE THE ASSOCIATED SURFACE SYSTEM REMAINS NORTH OF THE
FORECAST AREA AS IT CROSSES THE COASTLINE. DRY SURFACE HIGH
PRESSURE WILL PERSIST ACROSS THE SOUTHEAST STATES SUNDAY THROUGH
TUESDAY...MAINTAINING RAIN FREE WEATHER. THE SURFACE HIGH WILL
BE STEADILY TRACKING EAST AND OFF THE ATLANTIC COAST MONDAY AND
TUESDAY...WHILE A TRANSIENT UPPER RIDGE BUILDS ALOFT. A FRONTAL
SYSTEM COULD APPROACH FROM THE WEST BEHIND THE DEPARTING SURFACE
HIGH BY MID WEEK...BRINGING A CHANCE FOR RAIN LATE IN THE PERIOD.
TEMPERATURES WILL STEADILY MODERATE THROUGH THE EXTENDED
PERIOD...WITH HIGH TEMPERATURES POSSIBLY WARMING BACK INTO THE
LOWER 60S TUESDAY AND WEDNESDAY.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS ANTICIPATED THROUGH 00Z FRI. THERE IS ONLY A
SLIGHT CHANCE FOR A BRIEF LOW CEILING TO DEVELOP AT SAV AROUND
DAYBREAK THU. MOISTURE WILL PROBABLY POOL JUST WEST OF THE
TERMINAL SO WE LEFT OUT ANY MENTION. BREEZY CONDITIONS EXPECTED ON
THURSDAY...ESPECIALLY LATE IN THE AFTERNOON INTO THE EVENING AS
ANOTHER COLD FRONT APPROACHES AND A LOW-LEVEL JET DEVELOPS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO
PREVAIL THROUGH THE WEEKEND.

&&

.MARINE...
HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE WATERS TONIGHT. THE
INITIAL SURGE IS BEGINNING TO TAPER OFF BUT COLD ADVECTION AND
CONSIDERABLE LOW-LEVEL JETTING WILL KEEP WINDS UP FOR MUCH OF THE
NIGHT. WE WENT AHEAD AND DROPPED THE SMALL CRAFT ADVISORY IN THE
HARBOR DUE TO A SIGNIFICANT DROP IN WINDS DURING THE LAST 3 HRS.
ELSEWHERE WE LEFT FLAGS AS-IS...WHICH STILL SEEM TO BE ON TRACK.
NEARSHORE GA AND LOWER SC WATERS SHOULD DROP OFF BY EARLY THU
MORNING WHILE THE NORTHERN SC NEARSHORE LEG AND OFFSHORE GA LEG
CONTINUE TO BLOW WITH SEAS AS HIGH AS 6 FT THROUGH DAYBREAK.

THURSDAY THROUGH MONDAY...WINDS AND SEAS WILL BOTH RELAX A BIT
THROUGH THE DAY ON THURSDAY IN THE SW FLOW OUT AHEAD OF THE
APPROACHING COLD FRONT. CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA
CRITERIA THROUGH THE DAY. THE COLD FRONT IS POISED TO BEGIN ENTERING
THE LOCAL WATERS THURSDAY EVENING AND WILL QUICKLY PUSH OFF TO THE
EAST BY AROUND MIDNIGHT. STRONG COLD ADVECTION WILL COMMENCE
IMMEDIATELY BEHIND THE FRONT AND DEEP MIXING PROFILES WILL LEAD TO
STRENGTHENING WESTERLY WINDS. A 50 KT LOW LEVEL JET WILL PUSH ACROSS
THE REGION AND MODEL SOUNDINGS INDICATE THAT WINDS WILL APPROACH
GALE CRITERIA FOR SEVERAL HOURS EARLY FRIDAY MORNING. SINCE THE
TIME IN QUESTION FALLS IN THE THIRD PERIOD...I HAVE OPTED NOT TO
ISSUE A GALE WATCH WITH THIS FORECAST PACKAGE. INSTEAD WILL ADD A
MENTION IN THE HWO. WINDS WILL REMAIN ELEVATED THROUGH THE DAY ON
FRIDAY...THOUGH ONLY TO SCA CRITERIA FOLLOWING THE PERIOD OF
POSSIBLE GALES. HIGH PRESSURE WILL BUILD IN FROM THE WEST INTO
EARLY NEXT WEEK AND MARINE CONDITIONS WILL SLOWLY IMPROVE AS COLD
ADVECTION AND THE PRESSURE GRADIENT WEAKENS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR AMZ352-354.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR AMZ350-374.

&&

JRL
Hazardous weather outlook, Jan 11, 3:56 PM EST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EST WED JAN 11 2012

AMZ330-350-352-354-374-122100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
356 PM EST WED JAN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALES...A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS
THURSDAY NIGHT. STRENGTHENING WEST WINDS WILL MOVE IN BEHIND THE
FRONT AND FREQUENT GALE FORCE GUSTS WILL BE POSSIBLE INTO EARLY
FRIDAY MORNING. GALE WATCHES AND/OR WARNINGS MAY EVENTUALLY BE
NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-122100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
356 PM EST WED JAN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Wind Advisories in South Carolina, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.